EconPapers    
Economics at your fingertips  
 

Dynamics of a ring of three fractional-order Duffing oscillators

J.J. Barba-Franco, A. Gallegos, R. Jaimes-Reátegui and A.N. Pisarchik

Chaos, Solitons & Fractals, 2022, vol. 155, issue C

Abstract: We investigate the dynamics of three ring-coupled double-well Duffing oscillators modelled by fractional-order differential equations. The analysis of time series, Fourier spectra, phase portraits, Poincaré sections, and Lyapunov exponents using the fractional order and the coupling strength as control parameters, shows that the dynamics of such system is much richer than that of the system with integer order. We demonstrate the appearance of multistability and a rotating wave when either the fractional derivative index or the coupling strength is increased, on the route from a stable steady-state regime to hyperchaos through a Hopf bifurcation and a cascade of torus bifurcations.

Keywords: Duffing oscillator; Unidirectional coupling; Fractional-order differential equations; Multistability; Gründwall–Letnikov derivative (search for similar items in EconPapers)
Date: 2022
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0960077921011012
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:chsofr:v:155:y:2022:i:c:s0960077921011012

DOI: 10.1016/j.chaos.2021.111747

Access Statistics for this article

Chaos, Solitons & Fractals is currently edited by Stefano Boccaletti and Stelios Bekiros

More articles in Chaos, Solitons & Fractals from Elsevier
Bibliographic data for series maintained by Thayer, Thomas R. ().

 
Page updated 2025-03-19
Handle: RePEc:eee:chsofr:v:155:y:2022:i:c:s0960077921011012